MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG80164
Medical Device Problem Codes Material Frayed (1262); Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 06/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure through femoral vein, the pta balloon allegedly ruptured at 6atm.It was further reported that the pta balloon was allegedly detached from the catheter shaft and the detached parts of balloon was allegedly difficult to remove from the patient.The physician managed to puncture the balloon and device fragments remained in the vessel were removed from the patient through sheaths.The status of the patient was reported as stable.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause for the alleged balloon rupture, balloon detachment and difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 06/2024), g3, h6 (method).H11: h6 (result, conclusion).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure through femoral vein, the pta balloon allegedly ruptured at 6am.It was further reported that the balloon allegedly got stuck and when mild traction was applied on the catheter, the shaft broke and part of the shaft with the balloon remained in the vessel.The physician punctured the balloon with a needle and the device fragments were removed from the patient through the sheath.The current status of the patient is stable.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was received for evaluation.During visual evaluation, no kinks were noted to the catheter shaft and no anomalies to the luers/y-body.The balloon was noted to be detached and balloon fibers were present on the proximal and distal glue welds.A balloon was returned but was unable to determine which sample complaint it was associated with.The balloon appeared to be either inverted or prolapsed.Kinks noted to the inner guidewire lumen with marker bands present but not seated in the correct positions.No functional testing could be performed due to the condition of returned sample.Therefore, the investigation is confirmed for the reported balloon detachment as the balloon was noted to be detached during visual evaluation.Therefore, the investigation is inconclusive for the reported balloon rupture as it could not be determined which sample the returned balloon belonged to.No evidence of balloon rupture could be noted due to the condition of the returned device.The investigation is inconclusive for the reported difficult to remove as functional testing could not be performed due to the condition of the returned sample.The investigation is confirmed for the identified frayed fibers as balloon fibers were present on the proximal and distal glue welds during visual evaluation.The investigation is confirmed for the identified marker band dislodgment as the marker bands were not seated in the correct positions, noted during visual evaluation.A definitive root cause for the reported balloon rupture, balloon detachment, difficult to remove and identified frayed fibers, marker band dislodgment could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 06/2024), g3, h2, h6 (device) h11: h6 (method, result) h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an angioplasty procedure through femoral vein, the pta balloon allegedly ruptured at 6atm.It was further reported that the balloon allegedly got stuck and when mild traction was applied on the catheter, the shaft broke and part of the shaft with the balloon remained in the vessel.The physician punctured the balloon with a needle and the device fragments were removed from the patient through the sheath.The current status of the patient is stable.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13220447
Report Number2020394-2021-02166
Device Sequence Number5365472
Product Code DQY
UDI-Device Identifier00801741060816
UDI-Public(01)00801741060816
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80164
Device Catalogue NumberATG80164
Device Lot Number93TF0119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/24/2022
04/28/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date01/27/2022
05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown